Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
. 2004 Apr;27(2):107-9.

Long-term Warfarin Treatment May Induce Arterial Calcification in Humans: Case Report

Affiliations
  • PMID: 15202830
Case Reports

Long-term Warfarin Treatment May Induce Arterial Calcification in Humans: Case Report

Thomas R Schori et al. Clin Invest Med. .

Abstract

Purpose: To report a case of arterial calcification in a person who has had long-term treatment with warfarin. Although the anticoagulant has been shown to induce arterial calcification in laboratory animals, there have been no previous reports implicating warfarin as a clinical factor.

Clinical features: On routine annual examination, the coronary arteries of a healthy man with no symptoms who has had long-term warfarin treatment were found to be highly calcified.

Conclusion: It would be prudent to further evaluate experimentally the relationship of warfarin and arterial calcification. We suggest that physicians prescribing long-term warfarin treatment consider arterial calcification as one of its potential consequences.

Similar articles

See all similar articles

Cited by 3 articles

Publication types

LinkOut - more resources

Feedback